Article contents
Remarks on the uniqueness problem for the logistic equation on the entire space
Published online by Cambridge University Press: 17 April 2009
Extract
Core share and HTML view are not available for this content. However, as you have access to this content, a full PDF is available via the ‘Save PDF’ action button.
We consider the logistic equation −Δu = a (x) u − b (x) uq on all of RN with a (x)/|x|γ and b (x)/|x|τ bounded away from 0 and infinity for all large |x|, where γ > −2, τ ∈ (−∞, ∞). We show that this problem has a unique positive solution. This considerably improves some earlier results. The main new technique here is a Safonov type iteration argument. The result can also be proved by a technique introduced by Marcus and Veron, and the two different techniques are compared.
- Type
- Research Article
- Information
- Bulletin of the Australian Mathematical Society , Volume 73 , Issue 1 , February 2006 , pp. 129 - 137
- Copyright
- Copyright © Australian Mathematical Society 2006
References
[1]Afrouzi, G.A. and Brown, K.J., ‘On a diffusive logistic equation’, J. Math. Anal. Appl. 225 (1998), 326–339.CrossRefGoogle Scholar
[2]Beresticky, H., Nirenberg, L. and Varadhan, S.R.S., ‘The principal eigenvalue and maximum principle for second order elliptic operators in general domains’, Comm. Pure Appl. Math., 47 (1994), 47–92.Google Scholar
[3]Bianchini, B. and Rigoli, M., ‘Nonexistence and uniqueness of positive solutions of Yamabe type equations on nonpositively curved manifolds’, Trans. Amer. Math. Soc. 349 (1997), 4753–4774.CrossRefGoogle Scholar
[4]Chuaqui, M., Cortazar, C., Elgueta, M. and Garcia-Melian, J., ‘Uniqueness and boundary behaviour of large solutions to elliptic problems with singular weights’, Commun. Pure Appl. Anal. 3 (2004), 653–662.CrossRefGoogle Scholar
[5]Cirstea, F. and Du, Y., ‘General uniqueness results and variation speed for blow-up solutions of elliptic equations’, Proc. London Math. Soc. 91 (2005), 459–482.CrossRefGoogle Scholar
[6]Dong, W., ‘Positive solutions for logistic type quasilinear elliptic equations on R N’, J. Math. Anal. Appl. 290 (2004), 469–480.CrossRefGoogle Scholar
[7]Dong, W. and Du, Y., ‘Unbounded principal eigenfunctions and the logistic equation on R N’, Bull. Austral. Math. Soc. 67 (2003), 413–427.CrossRefGoogle Scholar
[8]Du, Y., ‘Asymptotic behaviour and uniqueness results for boundary blow-up solutions’, Differential Integral Equations 17 (2004), 819–834.CrossRefGoogle Scholar
[9]Du, Y. and Ma, L., ‘Logistic type equations on R N by a squeezing method involving boundary blow-up solutions’, J. London. Math. Soc. (2) 64 (2001), 107–124.CrossRefGoogle Scholar
[10]Du, Y. and Ma, L., ‘Positive solutions of an elliptic partial differential equation on R N’, J. Math. Anal. Appl. 271 (2002), 409–425.CrossRefGoogle Scholar
[11]Gilbarg, D. and Trudinger, N.S., Elliptic partial differential equations of second order, (Second Edition) (Springer-Verlag, Berlin, 1983).Google Scholar
[12]Kim, S., ‘A note on boundary blow-up problem of Δu = u p’, (IMA preprint series No. 1872, Univ. of Minnesota, 2002).Google Scholar
[13]Marcus, M. and Veron, L., ‘The boundary trace of positive solutions of semilinear elliptic equations: the subcritical case’, Arch. Rational Mech. Anal. 144 (1998), 201–231.CrossRefGoogle Scholar
[14]Marcus, M. and Veron, L., ‘Existence and uniqueness results for large solutions of general nonlinear elliptic equations’, J. Evol. Eqns. 3 (2003), 637–652.CrossRefGoogle Scholar
[15]Ratto, A., Rigoli, M. and Veron, L., ‘Scalar curvature and conformal deformations of noncompact Riemannian manifolds’, Math. Z. 225 (1997), 395–426.Google Scholar
- 19
- Cited by